Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 10, 2021Conecuh County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 10, 2021, 8:07 PM CDT for Conecuh County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 8:07 PM CDT (01:07 UTC)
Expired
Aug 10, 2021, 9:00 PM CDT
In force
53 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Conecuh County, AL

The radar

The Eglin Afb radar (KEVX), 127 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3140 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3140 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

407 
WWUS84 KMOB 110107
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
807 PM CDT Tue Aug 10 2021
 
ALZ056>060-110200-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
807 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern Butler,
southwestern Crenshaw, north central Escambia, southeastern Conecuh
and northwestern Covington Counties through 900 PM CDT...

At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of I65 And AL 113, or 11 miles northwest of Brewton. This
storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Evergreen, McKenzie, Castleberry, Red Level, Dozier and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3114 8715 3130 8725 3173 8649 3149 8633
TIME...MOT...LOC 0107Z 182DEG 3KT 3123 8722 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 6:49 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 10, 6:49 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
649 PM CDT Tue Aug 10 2021

.NEAR TERM UPDATE /Now Through Wednesday night/...The summer time pattern
continues through the period as mid to upper level ridging remains
in place over much of the Southeast. A coincident surface high
pressure over the western Atlantic also extends over the Appalachians
down into the northern Gulf of Mexico. This pattern will maintain
a light, but persistent south to southeast flow allowing deep
layer moisture to remain elevated with PWAT's around 1.9+ inches
area wide. This will result in scattered showers and storms this
afternoon and evening. Sufficient instability will also be present
today with MLCAPE values between 2500-3500 J/Kg in combination
with DCAPE values around 800-100 J/Kg so a strong microburst or
two cannot be ruled out. Convection inland will then begin to
diminish later this evening with the loss of daytime heating and
instability. Redevelopment offshore and along the coast is
expected again overnight and early Wednesday morning as the land
breeze moves offshore.

On Wednesday, a surge of moisture will round the western periphery
of the ridge causing PWAT's to increase slightly to around 2.1 to
2.4 inches. Therefore, went with slightly higher PoPs(50-60%) than
today due to this slight increase in moisture. Similar to today, the
main driver of convection tomorrow will be convergence along the
seabreeze and outflow boundaries from other storms. Instability will
once again be sufficient to help support the wet microburst
potential.

Low temperatures tonight will generally be in the low to mid 70s
inland and low to mid 80s along the coast. Highs today and Wednesday
will be in the low to mid 90s. These temperatures in combination
with the deep layer moisture will cause heat indices to creep back
into the 104 to 107 degree range, just below heat advisory criteria.
Although, if the higher rain coverage pans out tomorrow, it will
help keep those heat indices a little lower around 103 to 105
degrees. /14

&&

.AVIATION...
00Z issuance...VFR conditions across most of the area with
scattered showers and thunderstorms producing likely gusty winds
and IFR visbys currently along and east of I-65. These storms
should slowly subside through the early evening with VFR
conditions replacing the storms. Conditions will continue through
the early morning with the same cycle of showers and storms
beginning over the offshore waters then moving inland throughout
the afternoon as the seabreeze moves inland. Gusty winds and very
temporary IFR conditions could be possible within the vicinity of
any storms. Winds will be light out of the south through the
forecast. BB/03

&&

.PREV DISCUSSION... /issued 359 PM CDT Tue Aug 10 2021/

NEAR TERM UPDATE /Now Through Wednesday/...The summer time pattern
continues through the period as mid to upper level ridging remains
in place over much of the Southeast. A coincident surface high
pressure over the western Atlantic also extends over the Appalachians
down into the northern Gulf of Mexico. This pattern will maintain
a light, but persistent south to southeast flow allowing deep
layer moisture to remain elevated with PWAT's around 1.9+ inches
area wide. This will result in scattered showers and storms this
afternoon and evening. Sufficient instability will also be present
today with MLCAPE values between 2500-3500 J/Kg in combination
with DCAPE values around 800-100 J/Kg so a strong microburst or
two cannot be ruled out. Convection inland will then begin to
diminish later this evening with the loss of daytime heating and
instability. Redevelopment offshore and along the coast is
expected again overnight and early Wednesday morning as the land
breeze moves offshore.

On Wednesday, a surge of moisture will round the western periphery
of the ridge causing PWAT's to increase slightly to around 2.1 to
2.4 inches. Therefore, went with slightly higher PoPs(50-60%) than
today due to this slight increase in moisture. Similar to today, the
main driver of convection tomorrow will be convergence along the
seabreeze and outflow boundaries from other storms. Instability will
once again be sufficient to help support the wet microburst
potential.

Low temperatures tonight will generally be in the low to mid 70s
inland and low to mid 80s along the coast. Highs today and Wednesday
will be in the low to mid 90s. These temperatures in combination
with the deep layer moisture will cause heat indices to creep back
into the 104 to 107 degree range, just below heat advisory criteria.
Although, if the higher rain coverage pans out tomorrow, it will
help keep those heat indices a little lower around 103 to 105
degrees. /14

SHORT TERM /Wednesday night Through Friday night/...An upper level
ridge stretching west over the Southeast shifts north a bit and
weakens slightly Wednesday night into early Friday as some shortwave
energy round the base of an upper trof that will be located over the
Great Lakes region. An associated surface ridge stretching west over
the northern Gulf coast shifts north in response, bringing the
forecast area under a general easterly low level flow. Moisture
levels remain high through the Short Term, though, generally in the
1.9"-2.1" range.

With the effect of the upper ridge shifting north (lessening upper
subsidence in the process), combined with a passing weak upper
trough and high moisture levels, PoPs should gradually trend upward
toward the end of the short term period, but still remaining
primarily in the "chance" to low end "likely" categories each
afternoon. Looking at any severe possibilities, MLCapes top out in
the 2000-2500 J/kg range with DCapes topping out in the 700-900 J/kg
range and model soundings show little to no dry elevated layers
across the forecast area. All combined, a few storms may become
strong to severe, but with a lack of coincident upper support, the
overall risk will be low.

High temperatures are expected to be in the lower 90s for most
locations both Thursday and Friday (maybe a few mid 90s here and
there over the interior).  Afternoon Heat Indices remain in the 100-
105 degree range for most areas. Overnight lows Wednesday night
through Friday night mainly in the low to mid 70s (except for some
upper 70s along the immediate coast). /12

EXTENDED TERM /Saturday Through Tuesday/...A broad longwave trof
begins to amplify somewhat over the interior central portion of the
country on Saturday, then remains nearly stationary over that same
region going into the early part of next week. What is important
with this feature is that it will play a pivotal role with the
projected movement of what is currently Potential Tropical Cyclone
Six (which is now over the eastern Caribbean Sea) by early next
week. Per the latest forecast from the National Hurricane Center,
Potential Tropical Cyclone Six is expected to become a tropical
storm later today, with the system moving northwest near across the
Greater Antilles through late week and then to the vicinity of the
Florida Straits Friday night. The aforementioned upper trof will then
likely steer the system on a more northward movement across the far
eastern Saturday and Sunday, possibly into early Monday. It is far
too early at the moment to know if the system will pass east of our
local area or perhaps be more of a direct threat, so keep abreast of
the situation through this weekend as things will become more
certain with regard to the local area with time. We notice that this
mornings GFS run came in a little further to the east than the
current forecast track, bringing the system more up across southern
FL, but much of the ensemble guidance remains a little further to
the west, closer to the official NHC track.

With the upper level weakness potentially developing over the area
and the surface ridging breaking down, combined with continued
abundant deep layer moisture, we expect at least scattered
convective development on Saturday, and then scattered to numerous
convection Sunday and especially Monday, depending on the exact
track of what should be a named tropical system (Fred) at that time.
If the tropical system passes east of the area, then this would put
us on the drier side, while movement towards the forecast area would
of course result in much higher rain chances. For now, have opted to
to go with just a gradual increase in PoPs (to low end likely) by
Monday into Tuesday.

High temperatures should remain primarily in the low to mid 90s
through the extended term, with heat index values remaining around
100-105 degrees. Low temperatures in the 70s continue through the
period as well. /12

MARINE...Potential Tropical Cyclone Six is forecast to enter into
the southeast Gulf of Mexico on Saturday. Forecast confidence is too
low to mention any marine impacts at this time. However, we will
continue to monitor this system. Otherwise, light mostly onshore
winds continue through the period with weak offshore flow possible
overnight and in the early morning hours. Scattered showers and
thunderstorms will be possible each day. Wave heights will remain
around 1-2 feet, although they could start to increase over the
weekend depending on the track of Potential Tropical Cyclone Six.
/14

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 10, 2:51 PM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue Aug 10 2021

ALZ261-262-102030-
Baldwin Inland AL-Mobile Inland AL-
251 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 330 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Creola. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bay Minette and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 8796 3080 8798 3083 8803 3102 8799
      3087 8770 3079 8786 3079 8792 3085 8791
      3088 8789 3090 8789 3092 8791 3080 8793
      3080 8792
TIME...MOT...LOC 1950Z 212DEG 3KT 3086 8793

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 10, 5:22 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
522 PM CDT Tue Aug 10 2021

ALZ057-058-060-102300-
Butler AL-Covington AL-Crenshaw AL-
522 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of east central Butler,
Crenshaw and northeastern Covington Counties through 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glenwood, or 4 miles southeast of Luverne, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Luverne, Brantley, Rutledge, Dozier, Glenwood and Petrey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8620 3136 8620 3161 8653 3197 8639
      3187 8618 3179 8620 3179 8615 3166 8615
      3166 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 2221Z 021DEG 11KT 3167 8622

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Aug 10, 6:11 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
611 PM CDT Tue Aug 10 2021

FLZ201-102345-
Escambia Inland FL-
611 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northwestern
Escambia County through 645 PM CDT...

At 610 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Bratt, or 13 miles east of Bay Minette. This storm
was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northwestern
Escambia County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3076 8754 3078 8754 3085 8763 3085 8762
      3087 8764 3089 8762 3092 8746 3076 8747
      3075 8753
TIME...MOT...LOC 2310Z 177DEG 3KT 3081 8756

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Aug 10, 7:15 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
715 PM CDT Tue Aug 10 2021

ALZ060-110045-
Covington AL-
715 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwestern
Covington County through 745 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Andalusia, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southwestern
Covington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3127 8640 3107 8640 3104 8669 3131 8669
TIME...MOT...LOC 0014Z 089DEG 8KT 3118 8651

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Black
Special weather statement, Aug 10, 7:46 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
746 PM CDT Tue Aug 10 2021

FLZ205-110130-
Okaloosa Inland FL-
746 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northern Okaloosa
County through 830 PM CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Laurel Hill, or 9 miles southwest of Florala, moving west at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crestview, Baker and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3070 8669 3077 8679 3092 8679 3096 8676
      3100 8656 3099 8639 3079 8639
TIME...MOT...LOC 0045Z 072DEG 21KT 3091 8645

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Black
Special weather statement, Aug 10, 8:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
807 PM CDT Tue Aug 10 2021

ALZ056>060-110200-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
807 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern Butler,
southwestern Crenshaw, north central Escambia, southeastern Conecuh
and northwestern Covington Counties through 900 PM CDT...

At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of I65 And AL 113, or 11 miles northwest of Brewton. This
storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Evergreen, McKenzie, Castleberry, Red Level, Dozier and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3114 8715 3130 8725 3173 8649 3149 8633
TIME...MOT...LOC 0107Z 182DEG 3KT 3123 8722

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:15 PM CDTSpecial Weather StatementMOBCovington30 min
Aug 10, 8:09 PM CDTSpecial Weather StatementMOBEscambia51 min
Aug 10, 8:13 PM CDTSpecial Weather StatementMOBEscambia47 min
Aug 10, 8:52 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Aug 10, 10:15 PM CDTSpecial Marine WarningMOB59 min
Aug 11, 10:49 AM CDTSpecial Weather StatementMOBBaldwin26 min
Aug 11, 11:24 AM CDTSpecial Weather StatementMOBMobile36 min
Aug 11, 12:20 PM CDTSpecial Weather StatementMOBMobile40 min
Aug 11, 1:05 PM CDTSpecial Weather StatementMOBMobile40 min
Aug 11, 3:20 PM CDTSpecial Weather StatementMOBChoctaw40 min
Aug 11, 4:20 PM CDTSpecial Weather StatementMOBWashington40 min
Aug 11, 4:40 PM CDTSpecial Weather StatementMOBWilcox35 min
Aug 11, 5:15 PM CDTSpecial Weather StatementMOBWilcox45 min
Aug 11, 5:56 PM CDTSpecial Weather StatementMOBConecuh49 min
Aug 11, 6:12 PM CDTSpecial Weather StatementMOBCrenshaw48 min
Aug 11, 6:29 PM CDTSevere Thunderstorm WarningMOBCrenshaw46 min
Aug 11, 6:43 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh47 min
Aug 10, 7:46 PM CDTSpecial Weather StatementMOBOkaloosa44 min
Aug 11, 11:30 AM CDTSpecial Weather StatementMOBEscambia45 min
Aug 11, 12:58 PM CDTSpecial Weather StatementMOBSanta Rosa47 min
Aug 11, 3:01 PM CDTSpecial Weather StatementMOBWayne44 min
Aug 11, 3:15 PM CDTSevere Thunderstorm WarningMOBWayne23 min
Aug 11, 3:33 PM CDTSevere Thunderstorm WarningMOBWayne22 min
Aug 11, 3:48 PM CDTSpecial Weather StatementMOBGreene42 min
Aug 11, 4:04 PM CDTSpecial Weather StatementMOBGreene41 min
Aug 11, 4:09 PM CDTSevere Thunderstorm WarningMOBGreene32 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.